Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 57, NWS Tulsa, OK

September 13, 1993Okmulgee County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 13, 1993, 6:47 PM CDT for Okmulgee County, Tulsa County, Wagoner County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 1993, 6:47 PM CDT (23:47 UTC)
Expired
Sep 13, 1993, 11:45 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1993-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1993-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 132348
FFWTUL
OKC111-143-145-140445-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT MON SEP 13 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...OKMULGEE COUNTY...SOUTHERN TULSA COUNTY
   ...WESTERN WAGONER COUNTY
 
AT 645 PM...NATIONAL WEATHER SERVICE RADAR INDICATED NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA EXTENDING INTO SOUTH CENTRAL
OKLAHOMA. RAINFALL AMOUNTS OF IN EXCESS OF 1 INCH HAVE BEEN REPORTED IN
THE WARNED AREA DURING THE PAST HOUR. HEAVY RAINFALL IS EXPECTED TO
CONTINUE ACROSS OKMULGEE...SOUTHERN TULSA AND WESTERN WAGONER COUNTIES O
RTHE NEXT SEVERAL HOURS.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING
THE NEXT SEVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE
ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS
ON SHORT NOTICE.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:34 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 13, 2:34 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON SEP 13 1993

LRG AREA OF PCP CONTINUED OVER MOST OF FA. BATCH OF RW/TRW DVLPED
ALONG H3 JET WELL AHEAD OF FNT FROM CNU TO NORTH OF OKC. GUD MOIST
CONV AHEAD OF FNT SO STORMS SHUD CONT TO DEVLP REST OF THE
AFTERNOON. MORN MODELS WERE FASTER IN LIFTING OUT UPPER SYS AND
MOVING FNT. FNT MADE GUD PROGRESS THIS MORN...MOVNG ABT 30 KNTS
BETWEEN GCK-GAG. FNT HAS SLOWED SOME THIS AFTERNOON WITH GUSTY S
WNDS AHEAD OF FNT NOT VEERING MUCH. MODELS IN GENERAL AGREEMENT IN
MOVING FNT INTO SE OK BY MORN. REMNANTS OF LIDIA WILL MOVE INTO NE
TX FAR SE OK ALONG WITH FNT. WILL GO ALONG WITH NMC QPF EST BUT
FEEL AREA OF 4+ INCHES CUD EXTND INTO EC-SE OK. NEARLY 4 INCHES OF
RAIN WAS REPORTED IN NORTHERN OSAGE CNTY FROM THIS MORNINGS RAINS
AND FROM 1 TO 2 INCHES WILL BE COMMON OVER THE AREA BEFORE HVY PCP
FROM THE FRONT ENTERS THE AREA. THREAT FOR FF NOT AS HI AS
OTHERWISE WUD BE SINCE ITS BEEN FAIRLY DRY...BUT FEEL FFA IS NEEDED
DU TO PSBL ENHANCMENT BY LIDIA AND HISTORY OF PAST HVY PCP EVENTS.

FRONT WILL PROB ENTER FA BY 6PM WITH WNDSHFT THRU TUL ARND
9PM...AND THRU MLC ARND MID.  FNT WILL END CHC FOR HVY RAIN BUT R-L
WILL LINGER INTO TUE MORN. WILL FOLLOW NGM TMPS/POPS FAIRLY CLOSELY
THRU FCST.

/13
TUL  051/055 045/070 051 +400
MLC  061/065 045/070 049 +61-
BVO  050/053 042/070 XXX +300
IDB  072/074 053/070 XXX ++32

.OK...FFA ZNS 26>30 xREST OF THE AFTERNOON AND THIS EVE.
      FFA ZNS 31>34-40 TONIGHT.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 5:16 PM CDTTornado WarningTSACherokee, Wagoner22 min
Sep 13, 5:22 PM CDTSevere Thunderstorm WarningTSAOkfuskee53 min
Sep 13, 5:41 PM CDTTornado WarningTSAOkfuskee34 min
Sep 13, 5:58 PM CDTSevere Thunderstorm WarningTSAOkmulgee62 min
Sep 13, 6:10 PM CDTFlash Flood WarningTSAOkfuskee5 hr
Sep 13, 6:39 PM CDTTornado WarningTSAMuskogee, Okmulgee51 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.